How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Family Physician Your Own Question
Family Physician
Family Physician, Doctor
Category: Medical
Satisfied Customers: 2592
Experience:  Emergency Medicine and Family Practice for over 26 years
1304720
Type Your Medical Question Here...
Family Physician is online now
A new question is answered every 9 seconds

I have very chronic constipation from abusing laxatives earlier

Customer Question

I have very chronic constipation from abusing laxatives earlier in my life. I have tried every home remedy and natural product including lots o fiber bulking agents which just get me impacted. Eventually after 10 days I give up and take laxatives because I feel so sick but I have to take so many of them I think it's dangerous and I have dihiarea the next day. My gastro put me on 40 mg of liness and then bumped it up to 80 but it did nothing. Yesterday when incalled him and told him I was taking 40 senokt s to go to the bathroom every ten days he prescribed me 290mg of linezz. Am I going to have serious bad side effects from this? Also I take other meds in the morning. Should I wait to take them? Thank you annemarie
Submitted: 1 year ago.
Category: Medical
Expert:  Dr. David replied 1 year ago.
This is Dr. Davidthe recommended dose for linzess or linaclotide is 290 mcg or micrograms per day for chronic constipation irritable bowel syndrome.so that is a pretty standard dose.Linzess comes in 145 or 290mcg pills.you can try it safely in your situation. hopefully it won't give you diarrhea,you should get a bowel transit study. you could very well have bowel dysmotility disorder and you might have to take laxatives to have bowel movements, not because you have abused laxatives, but because you have bowel dysmotility.try the Linzesslet me know if you have other questions.